# SDR FWRA2001002

- Difficulty date: April 28, 2001
- Submitted: May 18, 2001
- Operation: Air carrier
- Aircraft: N8147A
- Make and model: Piper PA-32R-301
- Aircraft serial: 32R8013047
- Engine: Lyc IO540*
- System (JASC): 3340 · Exterior Lighting
- Part: Switch
- Part number: 587827
- Condition: Worn
- Location: Cockpit
- Stage of operation: AP
- How discovered: O
- Nature of condition: M, B
- Precautionary procedure: O

## Discrepancy

THE CONTACTS INSIDE THE LANDING LIGHT SWITCH HOUSING WERE DIRTY AND WORN AND APPARENTLY CAUSED A HIGH RESISTANCE CONNECTION WHICH OVERHEATED AND BEGAN MELTING THE CASE OF THE SWITCH.  THE PILOT TURNED OFF THE MASTER SWITCH UPON SMELLING SMOKE.  SHE HAD THE LANDING LIGHT ON FOR APPROACH.  SWITCH ARE A CONDITIONAL REPLACEMENT ITEM AND SHOULD REMAIN SO.    THE CIRCUIT PROTECTION DEVICE WOULD HAVE PREVENTED ANY FURTHER DAMAGE,  BUT THE PILOT DID SHUT THE MASTER OFF IMMEDIATELY.
